MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS RT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS RT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 74021113
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032); Arthralgia (2355); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka prosthesis construct had been implanted on the patient¿s right knee on (b)(6) 2022, the patient experienced a mechanical complication of the joint, osteophyte formation, pain at the joint, restricted mobility and plica syndrome.An additional surgery was performed on (b)(6) 2022 to treat this adverse event.During this procedure, an open arthrotomy of the patella with modelling and denervation was performed, along with the resection of the osteophytes, plicar resection and resection of node rings with plastic reconstruction in congenital anomalies.A 32mm resurfaced patella was implanted.The patient reports to be experiencing some swelling and pain after this intervention.
 
Event or Problem Description
It was reported that, after a tka prosthesis construct had been implanted on the patient¿s right knee on (b)(6) 2017, the patient experienced a mechanical complication of the joint, osteophyte formation, pain at the joint, restricted mobility and plica syndrome.An additional surgery was performed on 18-feb-2022 to treat this adverse event.During this procedure, an open arthrotomy of the patella with modelling and denervation was performed, along with the resection of the osteophytes, plicar resection and resection of node rings with plastic reconstruction in congenital anomalies.A 32mm resurfaced patella was implanted.The patient reports to be experiencing some swelling and pain after this intervention.
 
Additional Manufacturer Narrative
Corrected data: b5, d10 (insert identity updated), h6 (health effect - clinical code).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the reported osteophyte formation is not related to the implanted devices.The reported pain and restricted mobility in the right knee may be consistent with the noted findings of osteophytes and/or plica syndrome.However, based on the limited information provided, the clinical root cause of the pain cannot be confirmed.The patient impact beyond that which has been reported cannot be determined.However it has been reported that the patient has still experienced pain and swelling following the procedure.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that the patient should be warned of surgical risks, and made aware of possible adverse effects and states that outcome data reported in some registries suggest that resurfacing the patella during primary tka should be considered since it may decrease the rate of revision, provided the patient¿s anatomical and clinical conditions allow, this information has been identified in warnings and precautions and in description of system section.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Additional information updated: d10 (concomitant entry added for the patellar implant).Corrected data: b5.
 
Event or Problem Description
It was reported that, after a tka prosthesis construct had been implanted on the patient¿s right knee on (b)(6) 2017, the patient experienced a mechanical complication of the joint, osteophyte formation, pain at the joint, restricted mobility and plica syndrome.An additional surgery was performed on (b)(6) 2022 to treat this adverse event.During this procedure, an open arthrotomy of the patella with modelling and denervation was performed, along with the resection of the osteophytes, plicar resection and resection of node rings with plastic reconstruction in congenital anomalies.The patient reports to be experiencing some swelling and pain after this intervention.
 
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a tka prosthesis construct had been implanted on the patient¿s right knee on (b)(6) 2007, the patient experienced a mechanical complication of the joint, osteophyte formation, pain at the joint, restricted mobility and plica syndrome.An additional surgery was performed on (b)(6) 2022 to treat this adverse event.During this procedure, an open arthrotomy of the patella with modelling and denervation was performed, along with the resection of the osteophytes, plicar resection and resection of node rings with plastic reconstruction in congenital anomalies.The patient reports to be experiencing some swelling and pain after this intervention.

Brand Name
JOURNEY FEM OX NP BCS RT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14579299
Report Number1020279-2022-02728
Device Sequence Number5165115
Product Code JWH
UDI-Device Identifier03596010554055
UDI-Public03596010554055
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Model Number74021113
Device Catalogue Number74021113
Device Lot Number05LM06880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer07/11/2022
07/14/2022
07/29/2022
07/29/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/13/2022
07/18/2022
08/22/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022213; 74023231; PN: 74022213 / LOT: UNKNOWN; PN: 74023234 / LOT: 09AM20910; PN: 74024832 / LOT: 15EM14663
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight64 KG